Alert archive / New York / High Wind Watches in 2020

High Wind Watch 5, NWS Buffalo, NY

November 13, 20206 counties in New York

NWS Buffalo, NY issued this high wind watch at Nov 13, 2020, 3:27 AM EST for 6 counties in New York. It took effect at Nov 15, 2020, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2020, 3:27 AM EST (08:27 UTC)
In effect from
Nov 15, 2020, 6:00 AM EST
Expired
Nov 14, 2020, 3:31 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2020-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2020-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS71 KBUF 130827
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
327 AM EST Fri Nov 13 2020

NYZ019-085-131700-
/O.NEW.KBUF.HW.A.0005.201115T1100Z-201116T0600Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
327 AM EST Fri Nov 13 2020

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Chautauqua and Southern Erie counties.

* WHEN...From Sunday morning through late Sunday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NYZ001>003-010-011-131700-
/O.NEW.KBUF.HW.A.0005.201115T1700Z-201116T0600Z/
Niagara-Orleans-Monroe-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Rochester, 
Buffalo, and Batavia
327 AM EST Fri Nov 13 2020

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Niagara, Orleans, Monroe, Northern Erie, and Genesee 
  counties.

* WHEN...From Sunday afternoon through late Sunday night.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Apffel
4 follow-up statements
640 
WWUS71 KBUF 131630
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1130 AM EST Fri Nov 13 2020

NYZ019-085-140030-
/O.CON.KBUF.HW.A.0005.201115T1100Z-201116T0600Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
1130 AM EST Fri Nov 13 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Chautauqua and Southern Erie counties.

* WHEN...From Sunday morning through late Sunday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NYZ001>003-010-011-140030-
/O.CON.KBUF.HW.A.0005.201115T1700Z-201116T0600Z/
Niagara-Orleans-Monroe-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Rochester, 
Buffalo, and Batavia
1130 AM EST Fri Nov 13 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Niagara, Orleans, Monroe, Northern Erie, and Genesee 
  counties.

* WHEN...From Sunday afternoon through late Sunday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

TMA
013 
WWUS71 KBUF 132113
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
413 PM EST Fri Nov 13 2020

NYZ019-085-140515-
/O.CON.KBUF.HW.A.0005.201115T1100Z-201116T0600Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
413 PM EST Fri Nov 13 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph possible
  Sunday morning. Southwest winds 30 to 40 mph with gusts up to 
  60 mph possible Sunday afternoon and Sunday night.

* WHERE...Chautauqua and Southern Erie counties.

* WHEN...From Sunday morning through late Sunday night.

* IMPACTS...Damaging winds could blow down trees and powerlines. 
  Scattered power outages are possible. Travel could be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NYZ001>003-010-011-140515-
/O.CON.KBUF.HW.A.0005.201115T1700Z-201116T0600Z/
Niagara-Orleans-Monroe-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Rochester, 
Buffalo, and Batavia
413 PM EST Fri Nov 13 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Niagara, Orleans, Monroe, Northern Erie, and Genesee 
  counties.

* WHEN...From Sunday afternoon through late Sunday night.

* IMPACTS...Damaging winds could blow down trees and powerlines. 
  Scattered power outages are possible. Travel could be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Hitchcock
442 
WWUS71 KBUF 140245
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
945 PM EST Fri Nov 13 2020

NYZ019-085-141045-
/O.CON.KBUF.HW.A.0005.201115T1100Z-201116T0600Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
945 PM EST Fri Nov 13 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  possible Sunday morning. Southwest winds 30 to 40 mph with 
  gusts up to 60 mph possible Sunday afternoon and Sunday night.

* WHERE...Chautauqua and Southern Erie counties.

* WHEN...From Sunday morning through late Sunday night.

* IMPACTS...Damaging winds could blow down trees and powerlines. 
  Scattered power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

NYZ001>003-010-011-141045-
/O.CON.KBUF.HW.A.0005.201115T1700Z-201116T0600Z/
Niagara-Orleans-Monroe-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Rochester, 
Buffalo, and Batavia
945 PM EST Fri Nov 13 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Niagara, Orleans, Monroe, Northern Erie, and Genesee 
  counties.

* WHEN...From Sunday afternoon through late Sunday night.

* IMPACTS...Damaging winds could blow down trees and powerlines. 
  Scattered power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

Hitchcock
077 
WWUS71 KBUF 140831
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
331 AM EST Sat Nov 14 2020

NYZ019-085-141700-
/O.UPG.KBUF.HW.A.0005.201115T1100Z-201116T0600Z/
/O.NEW.KBUF.HW.W.0004.201115T1100Z-201116T0600Z/
Chautauqua-Southern Erie-
Including the cities of Jamestown, Orchard Park, and Springville
331 AM EST Sat Nov 14 2020

...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO 1 AM EST
MONDAY...

* WHAT...South to southwest winds 25 to 40 mph with gusts up to 
  60 mph expected.

* WHERE...Chautauqua and Southern Erie counties.

* WHEN...From 6 AM Sunday to 1 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ001>003-010-011-141700-
/O.UPG.KBUF.HW.A.0005.201115T1700Z-201116T0600Z/
/O.NEW.KBUF.HW.W.0004.201115T1500Z-201116T0600Z/
Niagara-Orleans-Monroe-Northern Erie-Genesee-
Including the cities of Niagara Falls, Medina, Rochester, 
Buffalo, and Batavia
331 AM EST Sat Nov 14 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST
MONDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Niagara, Orleans, Monroe, Northern Erie, and Genesee 
  counties.

* WHEN...From 10 AM Sunday to 1 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ012-141700-
/O.NEW.KBUF.HW.W.0004.201115T1500Z-201116T0600Z/
Wyoming-
Including the city of Warsaw
331 AM EST Sat Nov 14 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST
MONDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Wyoming county.

* WHEN...From 10 AM Sunday to 1 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ007-008-141700-
/O.NEW.KBUF.HW.W.0004.201115T1500Z-201116T0600Z/
Jefferson-Lewis-
Including the cities of Watertown and Lowville
331 AM EST Sat Nov 14 2020

...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST
MONDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Jefferson and Lewis counties.

* WHEN...From 10 AM Sunday to 1 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ013-014-020-021-141700-
/O.NEW.KBUF.WI.Y.0013.201115T1500Z-201116T0400Z/
Livingston-Ontario-Cattaraugus-Allegany-
Including the cities of Geneseo, Canandaigua, Olean, 
and Wellsville
331 AM EST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM EST SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Livingston, Ontario, Cattaraugus, and Allegany 
  counties.

* WHEN...From 10 AM to 11 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Apffel

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Nov 13, 12:59 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Nov 13, 12:59 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1259 AM EST Fri Nov 13 2020

.SYNOPSIS...
An area of high pressure will bring dry weather tonight. A few
sprinkles or scattered light showers are possible Friday into Friday
night east of the lakes as a weak front crosses the area. High
pressure will pass to the south of the area on Saturday, providing
another dry day. The weather turns active starting Sunday, with rain
and the potential for high winds, followed by the potential for some
lake effect snow Monday night through Tuesday night southeast of the
lakes.

&&

.NEAR TERM /THROUGH TONIGHT/...
IR satellite imagery showing clear skies across the region this
early morning. Clouds are just on our western horizon and will
increase across our region this morning as moisture slowly
increases with a mid and upper level shortwave trough
approaching the region. Lows will generally be in the low to mid
30s, with some upper 20s east of Lake Ontario and in the colder
Southern Tier valleys.

Friday an upper level shortwave and at the surface weak cold front
will cross our region. There will be an increase in clouds as a
layer of moisture passes across our region ahead of this trough.
Precipitation will be behind the front, as cooler air pours across
the Great Lakes and lake induced equilibrium levels rise. Marginal
lake instability, along with an increase in low level convergence
ahead of increasing boundary layer winds could yield a few areas of
sprinkles or scattered light showers. This would be primarily during
the day Friday east of Lake Erie, and late in the day and through
the evening hours east of Lake Ontario. Moisture depth rapidly
depletes, with moisture thinning in the 925-850 hPa layer through
the night as another area of high pressure arrives. The lower layer
of moisture beneath the snow dendritic growth zone will not be
favorable for snowflakes Friday night, with precipitation likely to
remain in the liquid phase.

With the airmass slightly cooler than previous model runs Friday and
Friday night, have lowered temperatures at the surface a few
degrees. Highs Friday will be in the mid 40s to around 50, and lows
Friday night will be in the upper 20s to low 30s, with a few mid 30s
possible near and downwind of the lakes.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Strong to damaging winds remain possible Sunday into Sunday night.

Strong shortwave trough and upper jet currently diving along the
western coast of Canada deepens as it crosses Great Lakes to New
England late Sunday. Associated sfc low deepens below 990mb over the
Upper Great Lakes Sunday afternoon and to the lower 980s as it
crosses the Ontario/Quebec border south of James Bay on Sunday
evening. Along with deepening low, winds aloft are strong with good
agreement on at least 50kt at H85/5kft and cold air advection will
only increase mixing. Added to all this, pressure rises moving in
enhance the isallobaric component to winds resulting in higher winds
than what would be seen otherwise. Setup continues to look favorable
for a high wind event to develop across western NY late Sunday into
Sunday evening. If these trends stick, then we will start needing
high wind watches and associated lakeshore flood watches. For
now, both of these risks will continue to be mentioned in HWO.

Ahead of the system, Saturday looks quiet with a few lingering light
lake effect showers possible in the morning as H85 thermal trough
and some low-level moisture finish rotating through. Moisture is
shallow though so may just end up with some sprinkles or drizzle.
Highs on Saturday a bit below normal in the mid 40s. Low temps
Saturday night occur early before southerly winds increase in
earnest later. By time precip arrives over western NY late Saturday
night and east of Lake Ontario Sunday morning, would be in liquid
form. Widespread rain then spreads across all of forecast area on
Sunday due to height falls from approaching upper level trough and
strong diffluence as 140+ kt upper jet lifts across northeast CONUS.
Even though soundings indicate stable low-level profile most of day
given the ongoing clouds and rain, south winds during the day could
still gust to 30-40 mph given strong pressure falls pass north of
the region ahead of the deepening low.

As low pressure strengthens to around 982 mb Sunday evening
while lifting over Quebec, cooler air will pour into the region
behind the associated cold frontal passage Sunday night with
850mb temperatures dropping to around -6C by daybreak Monday.
This will support a lake response, and possibly some wet lake
effect snow showers east of the lakes Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Colder and more wintry with lake effect snows through Wednesday.

Cold front that crosses Sunday night will usher in a colder and more
wintry pattern through most of next week. Upper level trough
developing over eastern Canada to the northeast CONUS early in the
week will not lose its grip until very late in the week.

Monday, our region will be in a general subsident and drying regime
behind the cold front and ahead of another shortwave/wave of low
pressure that moves through Monday night into Tuesday. H85 temps of
-4c to -6c have warmed over earlier guidance are now very marginal
to support a lake response to the east of the lakes especially
without synoptic moisture to supplement. That changes later Monday
night into Tuesday though with arrival of secondary wave and
secondary cold front which eventually lowers H85 temps down to -11c
to -13c. This will result in more favorable lake effect setup
Tuesday through Wednesday. Potential there with wave moving through
for winds to become more southwest on Tuesday allowing for lake
enhancement to affect more areas downwind of the lakes including
Metro Buffalo and east end of Lake Ontario. At this time though
temps on Tuesday both aloft to an extent and in the blyr remain
marginal for only snow as ptype, so elevation and intensity of
precip will probably both play a role in location of accumulating
snow on Tuesday.

After this wave and secondary cold front move through, winds will
turn more wnw to nw Tuesday night into Wednesday directing the lake
effect to areas more southeast of the lakes Tuesday night through
Wednesday night. This period is most favored for several inches of
snow given sufficiently cold temps aloft and plenty of supplemental
moisture/cyclonic flow. It is looking likely we'll eventually need
headlines for the lake enhanced/lake effect snow Tuesday through
Wednesday. Arrival of low-level ridging will gradually diminish the
lake effect later Wednesday night. Finally, on Thursday as the
trough starts to exit and warm air advection develops aloft, could
see some widespread light snow spread across the region serving as
parting shot at the end of this bout of colder and wintry weather.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
For the 06Z TAFS a mid level shortwave trough will cross the region
this TAF package, bringing an increase in moisture that will result
in MVFR ceiling heights. A few sprinkles or a light rain shower is
possible from this thin deck of clouds, but not worthy of placing in
the TAF package as coverage area will be spotty, and any
precipitation event short-lived. Tonight another area of high
pressure will build towards the TAF region, bringing in drier air
that by late tonight will erode the MVFR level stratus.

Outlook...

Saturday...VFR.
Sunday...Showers with areas of MVFR, very windy.
Monday...Showers with areas of MVFR, especially east of the lakes.
Wet snow may mix in across higher terrain.
Tuesday...Lake effect snow southeast of the lakes with local IFR.

&&

.MARINE...
After light winds into tonight, southwest winds will freshen on the
eastern Great Lakes Friday afternoon as a trough crosses the region.
This may produce a round of Small Craft Advisory conditions on Lake
Erie Friday afternoon and evening, and Lake Ontario very late Friday
afternoon through early Saturday morning.

By far, bigger focus will be on strong and deepening low pressure
late in the weekend that looks to bring southwest gales 35-40 kts to
much of our waters late Sunday into Sunday night. Gale watches may
be issued in the next day for this event.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock/SW
NEAR TERM...Hitchcock/SW/Thomas
SHORT TERM...JLA
LONG TERM...JLA
AVIATION...Thomas
MARINE...Hitchcock/JLA
Hazardous weather outlook, Nov 12, 2:28 PM EST, 12 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
228 PM EST Thu Nov 12 2020

NYZ004-005-013-014-021-131930-
Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
228 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-011-131930-
Niagara-Orleans-Monroe-Genesee-
228 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong gusty winds are possible Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-019-085-131930-
Northern Erie-Chautauqua-Southern Erie-
228 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong gusty winds and lakeshore flooding are possible Sunday and
Sunday night.

Accumulating lake effect snows are expected Monday night through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-020-131930-
Wyoming-Cattaraugus-
228 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Accumulating lake effect snows are expected Monday night through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-007-131930-
Oswego-Jefferson-
228 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong gusty winds and lakeshore flooding are possible Sunday
afternoon through Monday morning.

Accumulating lake effect snows are expected Monday night through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-131930-
Lewis-
228 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Accumulating lake effect snows are expected Monday night through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-131930-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
228 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gales are possible late Sunday into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-131930-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
228 PM EST Thu Nov 12 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 3:28 AM ESTLakeshore Flood WatchBUFChautauqua, Erie, Jefferson, Oswego24 hr
Nov 13, 3:39 AM ESTGale WatchBUF24 hr
Nov 13, 3:39 AM ESTSmall Craft AdvisoryBUF33 hr

Nearby

High Wind Watches in New York, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.